Louisiana, 2005

Lightning Strike in Louisiana, May 30, 2005

May 30, 2005 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 30, 6:05 AM CST, 25 minutes earlier.

Area forecast discussion, May 30, 6:05 AM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 AM CDT MON MAY 30 2005

.DISCUSSION UPDATED...
WILL UPDATE ZONES TO DELETE SEVERE THUNDERSTORM WATCH WHICH EXPIRED
AT 700 AM THIS MORNING.

.PREVIOUS DISCUSSION...
AVN/GFS AND ETA MODELS SIMILAR FOR FIRST 18 HOURS. THEREAFTER ETA
SHOWS 500MB SHORT WAVE DEEPENING AND SLOWING DOWN OVER SOUTHWEST LA
WHILE GFS TRACKS THE TROUGH EASTWARD. THE ETA HANGS THE SYSTEM UP
OVER LA WITH A NEGATIVE TILT AXIS TUEDSAY NIGHT AND TRACKS THE
TROUGH NORTHEAST INTO NORTHERN MS WEDNESDAY. WITH NEXT LOW MOVING
INTO NORTHERN ROCKIES MONDAY NIGHT/TUESDAY AM EXPECT THIS TO HELP
KICK THE TROUGH OVER LA/MS EASTWARD SIMILAR TO GFS SOLUTION...BUT
WILL ADD POPS IN FOR WEDNESDAY TO COVER THE EVENTUALITY OF A SLOWER
MOVEMENT. REMAINDER OF FORECAST LEFT AS IS.
AREAS IN SOUTHEAST LA AND SOUTHERN MS HAVE RECEIVED OVER 3 INCHES OF
RAINFALL IN THE LAST 18 HOURS WITH A FEW SPOTS RECORDING OVER 5
INCHES. SATELLITE AND RADAR SHOW ANOTHER IMPULSE BEING EJECTED
EASTWARD. WITH PRECIPITABLE WATER LEVELS NEAR 2 INCHES OVER THE CWA
AND POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...WILL ISSUE A
FLASH FLOOD WATCH FOR THE CWA. UPPER LEVEL DYNAMICS STILL LOOK GOOD
FOR ISOLATED SEVERE CONVECTION TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  69  83  66 /  90  80  60  20
BTR  84  71  86  68 / 100  70  60  20
MSY  85  74  85  73 /  90  80  70  20
GPT  82  70  82  70 /  90  80  70  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOW WATCH...ALL SE LA PARISHES TODAY AND TONIGHT.
MS...FLASH FLOOD WATCH...SOUTHWEST AND EXTREME SOUTH MS COUNTIES.
SE LA AND MS COASTAL WATERS...NONE.

&&

In the hours before

Special weather statement, May 30, 12:41 AM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON MAY 30 2005

LAZ034>036-046>048-MSZ068-300815-
EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
141 AM CDT MON MAY 30 2005

...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS...

THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE
AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE
HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI
THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED
FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE
THUNDERSTORMS.

11
Local storm report, May 30, 1:28 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     LETTSWORTH              30.93N 91.70W
05/30/2005                   POINTE COUPEE      LA   EMERGENCY MNGR

            A FEW TREES WERE REPORTED DOWN ON LOUSIANA HIGHWAY 1.

&&
REPORTED BY SHERRIFS OFFICE.

PGRIGSBY
Local storm report, May 30, 2:38 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT MON MAY 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TSTM WND DMG     1 S JACKSON             30.82N 91.21W
05/30/2005                   EAST FELICIANA     LA   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS A FEW TREES DOWN ON LOUISIANA
            HIGHWAY 68 NEAR THE STATE PRISON.

&&

PGRIGSBY
Special weather statement, May 30, 4:40 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM MON MAY 30 2005

LAZ034>037-046>050-0956-057-301200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST HELENA-WEST BATON
ROUGE-EAST BATON ROUGE-LIVINGSTON-IBERVILLE-ASCENSION-ASSUMPTION-
ST JAMES-

540 AM CDT MON MAY 30 2005

...THE SEVERE THUNDERSTORM WATCH NUMBER 355 IS CANCELLED FOR THE
FOLLOWING PARISHES IN SOUTH CENTRAL AND SOUTHEAST LOUISIANA...

POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...
WEST BATON ROUGE...EAST BATON ROUGE...LIVINGSTON...IBERVILLE...
ASCENSION...ASSUMPTION...ST JAMES.

THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Orleans

When
May 30, 6:30 AM CST
Where
Orleans County, New Orleans
Reported by
NEWSPAPER
Coordinates
30.069, -89.928 (the zone’s center; the record gives no point)

Lightning struck a tree in Lake Vista sending fragments of wood into the air and into several area homes causing minor damage to some residences.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451532.